A Non-Profit Womens Drug & Alcohol Rehab Referral & Placement Service
Let Us Help You. Call Now. 800-681-7642 Who Answers?

Signs of Lorazepam Addiction

If you think you know someone who might be addicted to lorazepam, you should look for the severe and often dangerous signs of addiction. It can be very difficult for a woman to admit that she has an addiction problem, and knowing about these signs can help you determine whether or not she may actually need help for lorazepam addiction.

Behavioral Signs of Lorazepam Addiction

lorazepam abuse

Misuse of Lorazepam can cause behavioral changes.

Being addicted to lorazepam can cause a woman to suddenly start to behave very differently. According to the NIDA, “Addiction is a brain disease that affects multiple brain circuits, including those involved in reward and motivation, learning and memory, and inhibitory control over behavior.” Some of the behavioral signs of lorazepam addiction are:

  • Taking more lorazepam than the doctor prescribed, and now, the individual feels that she needs a higher dosage each time in order to feel the effects of the drug
  • Not feeling normal or happy unless she is on lorazepam.
  • Using lorazepam every day, even if she doesn’t need it, and often abusing it alone
  • Neglecting all of her responsibilities as well as feeling apathetic toward the things she once loved because she is only interested in taking lorazepam
  • Spending time only with friends who also abuse lorazepam or another drug, leaving old friends behind
  • Experiencing problems at work, school, with friends, with family, or financial issues that tie back to her lorazepam abuse
  • Constantly being drowsy or tired from chronic lorazepam abuse

If you notice these behaviors in your friend or loved one, you should definitely consider the possibility that she might be addicted to lorazepam. While some of the behaviors listed are generally exhibited by most addicts, you can find out if she is abusing lorazepam specifically by looking for the drugs themselves. The person will likely have many empty pill bottles from obtaining large quantities of the drug, and she will probably hide them where she thinks you will not look. Addicts can become very paranoid and secretive when it comes to protecting and hiding their addictions.

Physical Signs of Lorazepam Addiction

Lorazepam users who do not abuse the drug can experience dependence and, if they are not weaned off the drug carefully, withdrawal. However, the FDA states, “The risk of dependence increases with higher doses and longer term use and is further increased in patients with a history of alcoholism or drug abuse or in patients with significant personality disorders.” This means that someone who abuses other drugs is more likely to abuse lorazepam and become addicted.

The withdrawal symptoms caused by lorazepam are:
  • Headache
  • Confusion
  • Vomiting
  • Diarrhea
  • Loss of appetite
  • Hallucinations
  • Restlessness
  • Insomnia
  • Sweating
  • Numbness or tingling of the extremities
  • Dizziness
  • Dysphoria

Lorazepam withdrawal can be uncomfortable and even dangerous. Someone is not necessarily addicted to lorazepam if they experience these symptoms, but if they have been chronically abusing the drug, it is very likely.

Other physical signs of lorazepam addiction include:
  • Fever
  • The inability to be still
  • Tremors
  • Low blood pressure
  • Irregular heartbeat
  • Skin disorders
  • Kidney problems
  • Overdose on lorazepam that can lead to severe respiratory depression
I NEED TO TALK TO SOMEONE NOWI NEED TO TALK TO SOMEONE NOW800-681-7642Response time about 1 min | Response rate 100%
Who Answers?

Where do calls go?

Calls to numbers on a specific treatment center listing will be routed to that treatment center. Additional calls will also be forwarded and returned by one of our treatment partners below.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by ARK Behavioral Health, a paid advertiser on Womensrehab.com.

All calls are private and confidential.